Alert archive / California / Hard Freeze Warnings in 2011
Hard Freeze Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Jan 9, 2011, 2:32 PM PST. It took effect at Jan 10, 2011, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 2:32 PM PST (22:32 UTC)
- In effect from
- Jan 10, 2011, 2:00 AM PST
- Expired
- Jan 10, 2011, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
419 WWUS76 KEKA 092232 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 PM PST SUN JAN 9 2011 ...SUB-FREEZING TEMPERATURES ALONG THE REDWOOD COAST TONIGHT... CAZ001-101300- /O.UPG.KEKA.HZ.A.0001.110110T1000Z-110110T1700Z/ /O.NEW.KEKA.HZ.W.0001.110110T1000Z-110110T1700Z/ REDWOOD COAST- 232 PM PST SUN JAN 9 2011 ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST MONDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES WILL DROP TO 26 TO 29 DEGREES ACROSS THE REDWOOD COAST LATE TONIGHT INTO MONDAY MORNING DUE TO CLEAR SKIES AND WEAK OFFSHORE FLOW. WIDESPREAD FROST IS ALSO EXPECTED ACROSS THE REGION OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ALSO REMEMBER TO DRESS APPROPRIATELY IF OUTDOORS AND BRING SENSITIVE PETS AND ANIMALS INDOORS OVERNIGHT. && $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Jan 9, 4:13 AM PST, 10 hours 19 minutes earlier.
Area forecast discussion, Jan 9, 4:13 AM PST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
413 AM PST SUN JAN 9 2011
.SYNOPSIS...A FEW ISOLATED SHOWERS ARE POSSIBLE ALONG COASTAL DEL
NORTE COUNTY TODAY. OTHERWISE...DRY WEATHER IS EXPECTED TO
PERSIST THROUGH MONDAY. A SERIES OF STORMS WILL AFFECT THE REGION
STARTING TUESDAY...BRINGING THE RETURN OF RAIN AND HIGH ELEVATION
SNOW THROUGH THE REST OF THE WEEK.
&&
.DISCUSSION...CLEAR SKIES AND DRY CONDITIONS WILL PREVAIL ACROSS
MUCH OF THE REGION TODAY AND MONDAY. THERE COULD BE A FEW ISOLATED
SHOWERS TODAY IN THE FAR NORTHER PORTION IF THE OPEN CELL CU SHOWN
ON IR SAT MOVES ONSHORE. TONIGHT AND MONDAY THE RIDGE CONTINUES TO
BUILD IN BRINGING DRIER CONDITIONS. CONDITIONS LOOK GOOD FOR
RADIATIONAL COOLING SUNDAY NIGHT INTO MONDAY MORNING. DEWPOINTS AT
THE COAST ARE CURRENTLY AT 30 DEGREES. WEAK OFFSHORE FLOW IS
EXPECTED TO KEEP THE MARINE INFLUENCE OFF THE LAND. MOS VALUES
WITH 29 FOR THE MET AND 26 FOR THE MAV AT KACV LOOK REASONABLE SO HAVE
ISSUED HARD FREEZE WATCH FOR TONIGHT. INLAND WITH TEMPERATURES ARE
EXPECTED TO BE SLIGHTLY COLDER THAN TONIGHT FALLING TO THE UPPER
TEENS TO LOW 20S IN THE VALLEYS. PATCHY FOG IS ALSO POSSIBLE IN
VALLEYS ALTHOUGH NOT EXPECTED TO BE WIDESPREAD.
TUESDAY MORNING IS EXPECTED TO BE WARMER AS A WARM FRONT
APPROACHES THE AREA. MODELS HAVE COME INTO MUCH BETTER AGREEMENT
ON THE TIMING OF THIS FRONT. MOST MODELS AGREE ON BRINGING SOME
LIGHT PRECIP INTO THE AREA BY 18Z TUESDAY AND CONTINUE OVERNIGHT
TUESDAY NIGHT. SNOW LEVELS WILL INITIALLY BE AROUND 2500FT AND
THEN RAPIDLY RISE TO AROUND 5000 FT IN MOST AREAS...BUT IN SOME
OF THE EASTERN VALLEYS TRAPPED COLD AIR COULD KEEP THE SNOW LEVELS
AROUND 2500FT OR LOWER FOR A WHILE LONGER. AT THIS POINT SNOW AMOUNTS
LOOK TO BE AROUND AN INCH SO NO ADVISORY SHOULD BE NEEDED.
WEDNESDAY LOOKS DRIER BEFORE A COLD FRONT MOVES INTO THE REGION
WEDNESDAY NIGHT INTO THURSDAY. PRECIPITATION AMOUNTS WILL BE MUCH
HIGHER WITH SYSTEM BUT SNOW LEVELS WILL ALSO BE MUCH
HIGHER...AROUND 5000FT. RAINFALL AMOUNTS OF 2 TO 3 INCHES LOOK
POSSIBLE WITH THIS SYSTEM. MODELS ARE IN RELATIVELY GOOD AGREEMENT
ON TIMING OF THIS COLD FRONT AND ASSOCIATED SHORTWAVE. BEHIND THIS
SHORTWAVE A RIDGE BRIEFLY BUILDS IN ON FRIDAY. FOR THE WEEKEND
MOST MODELS SHOW A ANOTHER SHORTWAVE MOVING THROUGH...HOWEVER THEY
STILL DIFFER ON THE TIMING. MKK
&&
.AVIATION...VFR CONDS OVER THE NEXT 24 HRS. OPEN CELL CU OFFSHORE
MAY DRIFT ONSHORE THIS MORNING...ESPECIALLY NEAR KCEC...BUT CIGS ARE
EXPECTED AOA 4KFT. OTHERWISE...LIGHT WINDS AND CLEAR SKIES SHOULD
PREVAIL UNDER HIGH PRESSURE. JCA
&&
.MARINE...NORTH WINDS WILL SLOWLY DIMINISH TODAY WITH SEAS ALSO
SUBSIDING. A PERSISTENT W SWELL WILL BECOME MIXED WITH A LONGER
PERIOD SW SWELL BY THIS AFTERNOON CAUSING SEAS TO BECOME MIXED,
WHICH WILL REMAIN THAT WAY INTO MONDAY. WINDS AND SEAS ARE FORECAST
TO REMAIN LOW THROUGH EARLY TUESDAY BEFORE WINDS SHIFT TO THE SOUTH
AHEAD OF AN APPROACHING STORM. CONFIDENCE IS INCREASING AS MODELS
BECOME BETTER ALIGNED WITH A FRONT APPROACHING ON TUE. GALE FORCE
WINDS ARE POSSIBLE TUE NIGHT AND WED...WITH A PERSISTENT SOUTHERLY
FETCH CONTINUING FOR THE REST OF THE WEEK. SEAS WILL QUICKLY BUILD
IN RESPONSE TO THE WINDS AND REMAIN ELEVATED FOR THE SECOND HALF OF
THE WEEK. JCA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY PZZ450-455-470.
SMALL CRAFT ADVISORY UNTIL 2 AM PST MONDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Jan 9, 4:58 AM PST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 458 AM PST SUN JAN 9 2011 CAZ001-101300- REDWOOD COAST- 458 AM PST SUN JAN 9 2011 ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HARD FREEZE WATCH IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HARD FREEZE WATCH IN EFFECT EARLY MONDAY MORNING. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT LOW TEMPERATURES TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002>004-076-101300- MENDOCINO COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- MENDOCINO INTERIOR- 458 AM PST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:37 AM PST | Hard Freeze Watch | EKA | 11 hr |
Nearby
Hard Freeze Warnings in California, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.